MAUDE Adverse Event Report: IMMUCOR, INC. ECHO; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. ECHO; AUTOMATED BLOOD BANK SYSTEM
Model Number 0087000
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes 3 malfunction events.A review of the events indicated that three (3) patient samples tested on the echo automated blood bank system produced inaccurate results.A review indicated that one (1) patient sample test using the echo automated blood bank system produced an unexpected false negative result for the anti-k antibody.Two (2) instrument malfunctions produced an rh mistype with one sample producing an unexpected positive for anti-a and a second producing an unexpected positive for the b antigen during forward only abo typing; whereby, the result should have been a+ based on historical results.Subsequent testing of reagent retention lots, reviews of design history records and reagent antigen validation testing of the initial bulk product used for commercial vialing showed acceptable results.Through post event tests and investigations, no specific causes were determined for the malfunctions.

Brand Name
ECHO
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross, ga
MDR Report Key10016381
Report Number1034569-2020-00035
Device Sequence Number2462180
Product Code KSZ
UDI-Device Identifier10888234001584
UDI-Public10888234001584
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK070016
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0087000
Device Catalogue Number0087000
Device Lot NumberNU225
Was Device Available for Evaluation? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1